Threads

See more results

Topics

Usernames

Mumsnet Logo
Please
or
to access all these features

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Should I stop using patches now that I'm vaping?
4

muminthecity · 13/05/2017 19:07

I gave up smoking 17 days and 20 hours ago Grin after smoking 20 a day for almost 20 years. I've been using nicotine patches to help with the cravings. I started on 21mg ones and am now on 14mg. However, the cravings have been really intense for the last few days and I was so close to giving in and buying cigarettes. Instead, I bought a vaping kit and thought I'd give that a go instead. It's a bloody revelation! It's just like smoking and I love it! No cravings whatsoever.

I was just wondering now that I'm vaping, whether I should keep going with the patches as well (I still have 2 boxes) or whether to give them up. I'm using 11mg vape liquid so still getting a fair whack of nicotine.

I'm very new to all this so any advice would be much appreciated!

OP's posts:
Please
or
to access all these features

Ollivander84 · 13/05/2017 19:43

I would stop them. You can always up the nicotine in the liquid (I quit on 18mg and dropped to 10mg) but I was smoking 30 a day

Please
or
to access all these features

Jins · 14/05/2017 15:39

I agree. I'd stop them. I'm four months in now and I'm only dropping from 18mg in certain set ups now.

Please
or
to access all these features

Polter · 16/05/2017 07:39

I wouldn't rush it, maybe cut a little bit more off the patches each day so you slowly reduce the patch nicotine as you get in the swing of vaping. Rushing to cut the nicotine levels (whether vaping or using patches) seems to be a common cause of returning to smoking IME.

Please
or
to access all these features

ImaLannister · 19/05/2017 00:01

Too much nicotine turns your skin green. Gen. my friend is a nurse and experiences green people. Not only that it can't be good for you, as nicotine restricts the blood flow. Could have serious Heath implications. Quit the patches and start off on 18mg nicotine, then lower to 12.

Please
or
to access all these features
Please create an account

To comment on this thread you need to create a Mumsnet account.